Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 17, 2013, 8:04 PM EDT for Buchanan County, Dickenson County, Virginia; 6 counties in West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2013, 8:04 PM EDT (00:04 UTC)
- Expired
- Jul 17, 2013, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buchanan County, VA, Dickenson County, VA, Boone County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 8:30 PM EDT | FLASH FLOOD | 3 W Davy, WV | WATER IS RISING OUT OF DITCHES WASHING OUT THE ROAD. |
| Jul 17, 8:46 PM EDT | FLASH FLOOD | Coalwood, WV | WATER OVER THE ROAD NEAR THE CLEAR FORK RIVER |
| Jul 17, 8:55 PM EDT | FLASH FLOOD | 3 Se War, WV | WATER OUT OF THE BANKS OF THE DRY FORK RIVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2684 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
711
WGUS51 KRLX 180004
FFWRLX
VAC027-051-WVC005-045-047-059-081-109-180300-
/O.NEW.KRLX.FF.W.0034.130718T0004Z-130718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
804 PM EDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUCHANAN COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...GRUNDY...DAVENPORT...
NORTHEASTERN DICKENSON COUNTY IN VIRGINIA...
THIS INCLUDES THE CITY OF BREAKS INTERSTATE PARK...
SOUTHEASTERN BOONE COUNTY IN WEST VIRGINIA...
LOGAN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF LOGAN...
WESTERN MCDOWELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WELCH...
SOUTHEASTERN MINGO COUNTY IN WEST VIRGINIA...
WEST CENTRAL RALEIGH COUNTY IN WEST VIRGINIA...
WESTERN WYOMING COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PINEVILLE...
* UNTIL 1100 PM EDT
* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LARGE AREA OF THUNDERSTORMS OVER THE WARNED
AREA. RADAR DERIVED RAINFALL AMOUNTS SUGGEST 1.5 TO 2 INCHES OF
RAIN HAS FALLEN SINCE 645 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HINCH...
HANOVER...BALD KNOB...RED JACKET...R.D. BAILEY LAKE...OCEANA...
MAN...MALLORY AND HOLDEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3726 8235 3728 8234 3753 8199 3753 8205
3755 8208 3755 8213 3759 8213 3762 8221
3790 8210 3785 8141 3721 8164 3720 8169
3723 8173 3720 8176 3715 8187 3706 8215
$$
092 follow-up statements
237
WGUS71 KRLX 180110
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
910 PM EDT WED JUL 17 2013
VAC027-051-WVC005-045-047-059-081-109-180300-
/O.CON.KRLX.FF.W.0034.000000T0000Z-130718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON VA-BUCHANAN VA-RALEIGH WV-MINGO WV-MCDOWELL WV-LOGAN WV-
BOONE WV-WYOMING WV-
910 PM EDT WED JUL 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
WESTERN WYOMING...SOUTHEASTERN BOONE...LOGAN...WESTERN MCDOWELL...
EASTERN MINGO...WEST CENTRAL RALEIGH...BUCHANAN AND NORTHEASTERN
DICKENSON COUNTIES...
AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MUCH OF THE VERY HEAVY RAIN THAT PROMPTED THE WARNING HAD PUSHED
WEST OUT OF THE WARNED AREA. HOWEVER...THUNDERSTORMS WITH HEAVY
RAIN CONTINUED OVER MCDOWELL AND SOUTHWEST WYOMING COUNTIES.
RAINFALL AMOUNTS UP TO 1.0 INCH PER HOURS WAS INDICATED WITH SOME OF
THESE STORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HINCH...
HANOVER...WELCH...RED JACKET...R.D. BAILEY LAKE...PINEVILLE...
OCEANA...MAN...MALLORY...LOGAN...HOLDEN AND GILBERT CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3726 8235 3728 8234 3753 8199 3753 8205
3755 8208 3755 8213 3759 8213 3762 8221
3790 8210 3785 8141 3721 8164 3720 8169
3723 8173 3720 8176 3715 8187 3706 8215
$$
09570
WGUS71 KRLX 180253
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1053 PM EDT WED JUL 17 2013
VAC027-051-WVC005-045-047-059-081-109-180303-
/O.EXP.KRLX.FF.W.0034.000000T0000Z-130718T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON VA-BUCHANAN VA-RALEIGH WV-MINGO WV-MCDOWELL WV-LOGAN WV-
BOONE WV-WYOMING WV-
1053 PM EDT WED JUL 17 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM EDT FOR WESTERN
WYOMING...SOUTHEASTERN BOONE...LOGAN...WESTERN MCDOWELL...EASTERN
MINGO...WEST CENTRAL RALEIGH...BUCHANAN AND NORTHEASTERN DICKENSON
COUNTIES...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3726 8235 3728 8234 3753 8199 3753 8205
3755 8208 3755 8213 3759 8213 3762 8221
3790 8210 3785 8141 3721 8164 3720 8169
3723 8173 3720 8176 3715 8187 3706 8215
$$
26What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 7:53 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 17, 7:53 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 753 PM EDT WED JUL 17 2013 .SYNOPSIS... HIGH PRESSURE ALOFT SLOWLY BREAKS DOWN. A COLD FRONT SAGS SLOWLY SOUTHWARD INTO THE AREA THIS WEEKEND...AND LIFTS BACK NORTH AS A WARM FRONT EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... UPDATE... CONVECTION STILL IN HIGH GEAR OVER THE SOUTHERN CWA WITH CURRENT CELL MERGINGS OCCURRING IN THE LOGAN/MINGO/MCDOWELL AREAS. DIFFERENT STORY FURTHER NORTH AS JUST SOME LEFTOVER STRATIFORM RAIN OCCURRING IN NORTH CENTRAL WEST VIRGINIA ALONG THE RLX/PBZ BOUNDARY. VALLEY FOG CHANCES TO INCREASE TONIGHT IN LOCATIONS THAT RECEIVE RAIN. PREVIOUS DISCUSSION... ON A SYNOPTIC SCALE...500MB HIGH HAS REACHED ITS PEAK AND HEIGHTS SHOULD BE SLOWLY DROPPING AS RIDGE BEGINS WEAKENING TONIGHT. WITH PLENTY OF HEAT AND HUMIDITY...CONVECTION ONGOING ACROSS MUCH OF THE REGION AIDED BY SUBTLE VORT MAXES DROPPING S/SW ON THE EASTERN SIDE OF THE RIDGE. THUS SCATTERED SHOWERS AND STORMS EXPECTED ANYWHERE IN THE FORECAST AREA INTO THIS EVENING. HEAT INDEX VALUES REACHING CRITERIA IN THE ADVISORY AREA...SO WILL CONTINUE THAT AS IS. GOOD POSSIBILITY FOR ANOTHER HEAT ADVISORY FOR TOMORROW...BUT TO SAVE CONFUSION THINK LETTING THE CURRENT HEADLINE RUNS ITS COURSE BEFORE ISSUING THE NEXT IS A GOOD IDEA...SO WILL LET NEXT SHIFT EVALUATE AT THAT POINT. ANOTHER ROUND OF SCATTERED CONVECTION EXPECTED TOMORROW. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... VERY LITTLE CHANGE TO FORECAST PATTERN THIS PERIOD. UPPER HIGH OVER THE OHIO VALLEY IS WELL ADVERTISED BY THE MODELS TO SLOWLY BREAK DOWN. FRONTAL SYSTEM WILL APPROACH JUST AFTER THIS PERIOD AS THE NORTHERN STREAM FLOW SAGS SOUTHWARD. WITH LOTS OF MOISTURE TO COMBINE WITH A GOOD DEAL OF SUNSHINE...WE LOOK FOR A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AS THE ATMOSPHERE WILL BE CONDITIONALLY UNSTABLE. THUS...A CHANCE BY DAY AND MOSTLY QUIET AT NIGHT CONVECTION WISE. AFTERNOON TEMPERATURES WILL STILL CLIMB INTO THE 90S EACH DAY...AND WITH HIGH MOISTURE CONTENT...THE THREAT OF AFTERNOON HEAT ADVISORIES WILL CONTINUE. NIGHTS WILL ALSO CONTINUE MUGGY AND WARM. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... WEDNESDAY AFTERNOON UPDATE. MODELS HINTING AT THE FRONT SLOWING AS IT MOVES SOUTH THRU THE AREA THIS WEEKEND...WHICH MAY DELAY ENDING OF CONVECTION. WILL WAIT FOR MODEL RUN TO RUN CONSISTENCY BEFORE ANY MAJOR CHANGES TO CURRENT FORECAST. PREVIOUS DISCUSSION... COLD FRONT DROPS SOUTHWARD ACROSS THE AREA THIS WEEKEND AS THE NORTHERN STREAM AMPLIFIES...WITH LESS DIFFERENCES IN MODEL TIMING. THE GFS HAS NOW SLOWED TO MUCH LIKE THE EURO MODEL TIMING...SO THE FRONT ENTERS THE NORTHERN AREAS BY SATURDAY AFTERNOON AND CLEARS THE SOUTH SUNDAY MORNING. THUS...WILL HAVE LIKELY POPS FOR STORMS SATURDAY AS THE FRONT ARRIVES IN THE NORTH. HAVE TO WATCH FOR POSSIBLE SEVERE IN THE NORTH SATURDAY AFTERNOON. WILL CONTINUE THE FRONT AND LIKELY POPS SOUTHWARD INTO SATURDAY NIGHT AND SUNDAY MORNING. ANY LINGERING CONVECTION BY SUNDAY NIGHT WILL BE CONFINED TO SOUTHERN AREAS. BEHIND THE FRONT...A BIT DRIER AIR FILTERS IN WITH MIN TEMPS COOLER SATURDAY NIGHT AND SUNDAY NIGHT...ESPECIALLY NORTH. COOLER DAYTIME TEMPS ALSO...WITH HIGHS IN THE 80S. THEREAFTER...MODELS DIVERGE ON ANOTHER FRONT APPROACHING ON MONDAY. WILL AGAIN STICK WITH THE SLOWER MODELS AND BRING POPS IN FROM THE SOUTH AND WEST ON MONDAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... CONVECTION WANED ACROSS THE NORTH...WHILE A FEW CELLS HEAD FOR HTS AND NEAR THE BKW AREA. EKN ALSO DEALING WITH A FEW CELLS IN THE VICINITY...BUT MOVING GENERALLY AWAY FROM THE AREA. SOME BRIEF IFR POSSIBLE IN THESE CELLS...BUT MAINLY MISTY CONDITIONS EXPECTED INTO THE OVERNIGHT. USED A COMBINATION OF PERSISTENCE IN THE OVERNIGHT FORECAST FOR THE VALLEY FOG...ALONG WITH UTILIZATION OF RECENT RAINFALL TRENDS. INCREASED LIFR POSSIBILITIES IN AREAS WHERE RAIN WAS RECEIVED. MORE CONVECTION EXPECTED THURSDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: MEDIUM TO HIGH. ALTERNATE SCENARIOS: TIMING AND DURATION OF IFR/LIFR FOG COULD VARY. MAY NEED TO INCREASE OVERNIGHT FOG IN HTS WITH RECENT CONVECTION TAKING PLACE. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY M M M M H H H H H H H H PKB CONSISTENCY H H H H H H H H H H M H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z FRIDAY... DENSE FOG POSSIBLE THURSDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/MZ NEAR TERM...MZ/26 SHORT TERM...JMV LONG TERM...JMV AVIATION...26
Hazardous weather outlook, Jul 17, 3:43 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 343 AM EDT WED JUL 17 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-180745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER- 343 AM EDT WED JUL 17 2013 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES IN THE LOWER 90S THURSDAY WILL COMBINE WITH HIGH HUMIDITY...TO PRODUCE HEAT INDICES THAT MAY REQUIRE HEAT ADVISORIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ008-013>020-024>026-029-180745- JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-GILMER- 343 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES IN THE LOWER 90S THURSDAY WILL COMBINE WITH HIGH HUMIDITY...TO PRODUCE HEAT INDICES THAT MAY REQUIRE HEAT ADVISORIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ027-028-030>040-046-047-180745- DICKENSON-BUCHANAN-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 343 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 5:40 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT WED JUL 17 2013
WVZ015-026-172215-
BOONE WV-KANAWHA WV-
540 PM EDT WED JUL 17 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOONE AND SOUTH
CENTRAL KANAWHA COUNTIES...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF CHARLESTON...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CHESAPEAKE AROUND 550 PM...SHARON AROUND 555
PM...DAWES AROUND 600 PM AND ESKDALE AROUND 610 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 67 AND 95.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3803 8170 3836 8154 3831 8132 3798 8137
3797 8139
09Special weather statement, Jul 17, 6:10 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EDT WED JUL 17 2013
WVZ030>032-039-040-172300-
BARBOUR WV-HARRISON WV-LEWIS WV-TAYLOR WV-UPSHUR WV-
610 PM EDT WED JUL 17 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARRISON...NORTH CENTRAL
UPSHUR...NORTHEASTERN LEWIS...TAYLOR AND WEST CENTRAL BARBOUR
COUNTIES...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF FAIRMONT...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MEADLAND AROUND 620 PM...BRIDGEPORT AROUND
630 PM...CLARKSBURG AROUND 635 PM...ANMOORE AROUND 640 PM...STONEWOOD
AROUND 645 PM AND WEST MILFORD AROUND 655 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
101 AND 129.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3940 8020 3941 8012 3941 8011 3901 8017
3907 8051 3945 8034 3944 8028
09Local storm report, Jul 17, 6:16 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST BRIDGEPORT 39.29N 80.26W
07/17/2013 E50 MPH HARRISON WV BROADCAST MEDIA
&&
EVENT NUMBER RLX1300786
JMSpecial weather statement, Jul 17, 6:38 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 PM EDT WED JUL 17 2013
WVZ035-036-172330-
FAYETTE WV-RALEIGH WV-
638 PM EDT WED JUL 17 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE AND CENTRAL
RALEIGH COUNTIES...
AT 633 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF FAYETTEVILLE...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR GLEN JEAN AROUND 645 PM...SUMMIT BECHTEL
RESERVE AROUND 650 PM...MOUNT HOPE...AND PAX AROUND 655 PM...
BRADLEY...AND PINEY VIEW AROUND 705 PM...PROSPERITY AROUND 710 PM AND
STANAFORD AROUND 715 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 128...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 32 AND 60.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3770 8140 3774 8142 3807 8124 3804 8102
3764 8108
09Special weather statement, Jul 17, 7:25 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
725 PM EDT WED JUL 17 2013
WVZ024-025-034-180015-
LOGAN WV-MINGO WV-WYOMING WV-
725 PM EDT WED JUL 17 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WYOMING...
SOUTHEASTERN LOGAN AND SOUTHEASTERN MINGO COUNTIES...
AT 717 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST
OF PINEVILLE...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR AMHERSTDALE AROUND 735 PM...MALLORY AROUND
745 PM...MAN AROUND 755 PM...BRUNO AROUND 805 PM AND GILBERT AROUND
815 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3762 8213 3793 8180 3790 8175 3787 8178
3781 8172 3783 8166 3776 8156 3756 8175
09Special weather statement, Jul 17, 7:51 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
751 PM EDT WED JUL 17 2013
VAZ003-004-WVZ024-025-033-034-180045-
BUCHANAN VA-DICKENSON VA-LOGAN WV-MCDOWELL WV-MINGO WV-WYOMING WV-
751 PM EDT WED JUL 17 2013
...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...EASTERN DICKENSON...
NORTHWESTERN MCDOWELL...SOUTHERN LOGAN...SOUTHERN MINGO AND WEST
CENTRAL WYOMING COUNTIES...
AT 746 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 5
MILES SOUTH OF LOGAN TO 18 MILES NORTHWEST OF WELCH TO 8 MILES EAST
OF GRUNDY...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR HOLDEN...AND SARAH ANN AROUND 800 PM...
PIE...AND HINCH AROUND 810 PM...ROSEANN...AND HURLEY AROUND 815 PM...
MEADOR...VANSANT...AND GRUNDY AROUND 820 PM AND MYRTLE AROUND 830 PM.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3730 8232 3753 8199 3753 8205 3755 8208
3755 8213 3759 8213 3762 8221 3765 8223
3767 8230 3771 8231 3790 8191 3760 8170
3726 8192 3703 8242
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:11 AM EDT | Heat Advisory | RLX | Braxton, Cabell, Calhoun, Clay, Doddridge, Gilmer and 15 more | 16 hr |
| Jul 18, 1:35 PM EDT | Special Weather Statement | RLX | Fayette | 25 min |
| Jul 18, 2:28 PM EDT | Special Weather Statement | RLX | Webster | 32 min |
| Jul 18, 5:05 PM EDT | Special Weather Statement | RLX | Randolph | 40 min |
| Jul 18, 5:49 PM EDT | Special Weather Statement | RLX | Wyoming | 41 min |
Nearby
Flash Flood Warnings in West Virginia, 2013Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.